MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.Visual inspection and soundstar magnetic, recognition, and visualization test were performed following bwi procedures.Visual analysis revealed that the shaft was broken in middle of the shaft.Soundstar magnetic, recognition, and visualization test was performed, and no issues were detected during the analysis.Device history record evaluation was performed for finished device number e8509995, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations the magnetic sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.The root cause of the damage on the shaft could be related to the handling and/or shipping after the procedure; however, this cannot be conclusively determined.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation - persistent ablation procedure with a soundstar eco 8f ultrasound catheter and post procedure the bwi product analysis lab identified a broken shaft (it was broken in the middle portion).During the procedure, once the soundstar eco 8f ultrasound catheter entered the heart a carto error 6150 (catheter sensor error) occurred.The soundstar catheter was unplugged and replugged in with fix to the error for approximately 30 seconds before the issue recurred.This was tried again with a short fix for another 30 seconds before error 6150 popped up again.A new soundstar eco dongle was tried with no fix to the error, but that didn't work either.A new soundstar catheter was used and the issue resolved.The overall surgical delay was approximately 6 minutes.The case continued on without any further issues.No patient consequences were reported.

Brand Name
SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19216190
Report Number2029046-2024-01407
Device Sequence Number18169179
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public10846835008852
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2024
Device Catalogue Number10439011
Device Lot NumberE8509995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DECANAV CATHETER.; UNK CARTO SYSTEM.
Patient SexUnknown